Hail, Broward
- When
- May 25, 3:52 PM EST
- Where
- Broward County, Miramar
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.000, -80.400
NBC6 reported penny-size hail at their studio.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 25, 1:10 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT WED MAY 25 2005
.QUICK UPDATE...A SVR WATCH HAS BEEN ISSUED FOR THE COUNTIES OF
GLADES...HENDRY...AND PALM BEACH THIS AFTERNOON AND EVENING UNTIL 8
PM.
.PREVIOUS DISCUSSION...A WEAK COLD FRONT WAS LOCATED OVER SOUTH
CENTRAL FLORIDA FROM TAMPA TO MELBOURNE EARLY THIS AFTERNOON. THE
FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH THE AFTERNOON HOURS
INTO THE LAKE OKEECHOBEE AREA...AS A MID TO UPPER LEVEL DISTURBANCE
OVER THE FLORIDA PANHANDLE MOVES SOUTHEAST INTO SOUTH CENTRAL
FLORIDA. THERE COULD ALSO BE AN EAST COAST SEA BREEZE DEVELOPMENT
ALONG THE EAST PORTIONS OF THE CWA THIS AFTERNOON. THE COMBINATION
OF THE SEA BREEZE...THE FRONT...AND THE MID TO UPPER LEVEL
DISTURBANCE SHOULD ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THE NORTHEAST AREA LATER THIS AFTERNOON...AND THEN MOVE DOWN
THE SEA BREEZE INTO REST OF THE EAST COAST AREA BY THIS EVENING.
SOME OF THE THUNDERSTORMS COULD EVEN BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS OVER THE EAST COAST AREAS...AS THE MID TO UPPER
LEVEL DISTURBANCE WILL BRING IN SOME COLD AIR ALOFT
THEREFORE...PLAN ON KEEPING THE SEVERE WORDING IN THE EAST COAST
ZONES THIS AFTERNOON INTO THIS EVENING.
FOR REST OF THE CWA THIS AFTERNOON...THERE COULD BE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS DUE TO THE HEATING OF THE DAY.
THE MID TO UPPER LEVEL DISTURBANCE SHOULD BE EAST OF THE CWA
TONIGHT WHICH SHOULD END THE THREAT OF THE THUNDERSTORMS OVER THE
CWA. HOWEVER WITH THE FRONT MOVING THROUGH THE CWA...PLAN ON
KEEPING A SLIGHT CHANCE OF SHOWERS OVER THE AREA FOR TONIGHT.
THE FRONT WILL THEN STALL OUT OVER THE EXTREME SOUTHERN PORTIONS
OF THE CWA ON THURSDAY. THIS WILL ALLOW THE WINDS TO BE NORTHEAST
AT THE SURFACE...BUT ALOFT THE WINDS WILL BE FROM THE WEST DUE TO
THE LOW PRESSURE OF THE MID ATLANTIC COAST. SO ANY THUNDERSTORMS
THAT DO DEVELOP OVER THE INTERIOR AREAS WILL GET PUSH BACK TO THE
WEST COAST AREAS. SO HAVE LEFT A CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG THE EAST COAST AND A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS OVER REST OF THE CWA FOR THURSDAY.
THE FRONT WILL THEN WASH OUT THURSDAY NIGHT...AS A HIGH PRESSURE
BUILDS INTO CENTRAL FLORIDA FROM THE GULF OF MEXICO ON FRIDAY.
THIS WILL ALLOW FOR THE EAST AND WEST COAST SEA BREEZES TO DEVELOP
AND MOVE INLAND. HOWEVER...THE MOISTURE OVER THE AREA WILL BE MUCH
LESS THAN THIS AFTERNOON OR THURSDAY. SO PLAN ON ONLY HAVING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACTIVITY FOR THE AREA
ON FRIDAY.
.EXTENDED FORECAST...THE HIGH WILL THEN MOVE SOUTHEAST INTO THE
BAHAMAS THIS WEEKEND WITH THE RIDGE AXIS OVER THE SOUTHERN
PORTIONS OF THE CWA. SO THE WINDS WILL BE MAINLY FROM THE SOUTH
BUT LIGHT. THIS SHOULD FOCUS MOST OF THE SHOWERS AND THUNDERSTORMS
ACTIVITY OVER THE NORTHERN INTERIOR AREAS OF THE CWA THIS MEMORIAL
DAY WEEKEND.
THE HIGH WILL THEN STRENGTHEN EARLY NEXT WEEK WHILE MOVING BACK
NORTH ALLOWING THE WINDS TO SWING BACK TO THE SOUTHEAST...AND
ALLOW FOR THE SHOWERS AND THUNDERSTORMS ACTIVITY TO BE MAINLY OVER
THE WESTERN AREAS OF THE CWA. BUT THERE COULD STILL BE A FEW OF
THEM ALONG THE EAST COAST AREAS EACH DAY DUE TO THE EAST COAST SEA
BREEZE DEVELOPMENT.
&&
.MARINE...ANY OF THE SEVERE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON ALONG THE EAST COAST COULD MOVE INTO THE NEAR SHORE
ATLANTIC WATERS. SO BOATERS NEED TO KEEP AN EYE OUT FOR THE
DEVELOPMENT OF THE THUNDERSTORMS.
THE WINDS WILL BE ALSO BE FROM THE WEST THIS AFTERNOON BEFORE
SWINGING TO A NORTHEAST DIRECTION LATE TONIGHT INTO THURSDAY. THE
WIND SPEEDS WILL ALSO BE LESS THAN 10 KNOTS KEEPING THE SEAS 2 FEET
OR LESS.
THE WINDS WILL THEN SWING SLOWLY FROM A NORTHEAST DIRECTION THURSDAY
NIGHT TO A SOUTH DIRECTION BY THIS MEMORIAL DAY WEEKEND...AS THE
HIGH BUILDS INTO THE BAHAMAS FROM THE NORTH. THE WINDS WILL REMAIN
LESS THAN 10 KNOTS THROUGH THE WEEKEND.
THERE COULD ALSO BE SOME SMALL SWELLS THAT COULD AFFECT THE PALM
BEACH COASTAL WATERS THIS MEMORIAL DAY WEEKEND FROM THE LOW PRESSURE
OFF THE MID ATLANTIC COAST. THIS COULD ALLOW FOR THE SEAS TO INCREASE
TO 3 FEET OVER THE PALM BEACH WATERS...AND ALLOW FOR RIP CURRENTS
ALONG THE BEACHES OF PALM BEACH COUNTY. STAY TUNED FOR LATER
INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF PALM
BEACH COUNTY FOR THIS WEEKEND.
&&
.FIRE WEATHER...THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE
CRITICAL VALUES THROUGH THE MEMORIAL DAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 85 72 86 / 40 30 20 20
FORT LAUDERDALE 75 86 75 87 / 40 40 20 20
MIAMI 74 87 74 88 / 40 40 20 20
NAPLES 72 87 72 88 / 10 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR GLADES...HENDRY...AND
PALM BEACH COUNTIES.
AM...NONE.
GM...NONE.
&&
BAXTERHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT WED MAY 25 2005 FLZ063-066>068-070>075-260000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 227 PM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL MOVE INTO NORTHERN AND EASTERN PORTIONS OF SOUTH FLORIDA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO EARLY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED. THE MAIN AREA OF CONCERN WILL BE OVER GLADES, HENDRY AND PALM BEACH COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER PORTIONS OF SOUTH FLORIDA ON THURSDAY. AT THIS TIME, THE STORMS ON THURSDAY ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN GLADES, HENDRY AND PALM BEACH COUNTIES. SPOTTER ACTIVATION MAY ALSO BE NEEDED IN OTHER COUNTIES IF THE SEVERE WEATHER THREAT AREA INCREASES. FLZ069-260000- WESTERN COLLIER- 227 PM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: WEST WINDS OF 12 TO 18 MPH WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF COLLIER COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 159 PM EDT WED MAY 25 2005 FLZ063-066>068-260000- GLADES-HENDRY-INLAND PALM BEACH-METROPOLITAN PALM BEACH- 159 PM EDT WED MAY 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA... IN FLORIDA THIS WATCH INCLUDES 3 COUNTIES IN SOUTH FLORIDA GLADES... HENDRY INCLUDING LAKE OKEECHOBEE. IN SOUTHEAST FLORIDA PALM BEACH. INCLUDING THE ADJACENT COASTAL WATERS. THIS INCLUDES THE CITIES OF...MOORE HAVEN... CLEWISTON AND WEST PALM BEACH. HAIL IN EXCESS OF THREE QUARTER INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The Miami radar (KAMX), 43 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
1 hail. Local standard time, as filed.
NBC6 reported penny-size hail at their studio.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451103.